If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Toprol Mis-labeling

Collapse

About the Author

Collapse

Sarah Find out more about Sarah
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Toprol Mis-labeling

    This info went out to pharmacists, but it is a good reminder that we should always check to make sure that the contents of our pill bottles contain what it says on the label of the bottle while we are still at the counter.

    http://www.copd-international.com/li...-XL_recall.htm

    Safety Alert
    March 2003

    Caremark Pharmaceutical Has Recalled Toprol-XL
    (anti-hypertensive)

    The Food and Drug Administration (FDA) released the following information.

    PRODUCT
    Toprol-XL (Metoprolol Succinate) Tablets, 100 mg., 90 tablet bottles,
    each extended release tablet contains 95 mg metoprolol succinate
    equivalent to 100 mg metoprolol tartrate, USP; NDC #0339-5783-11. Recall
    # D-152-3.

    CODE
    LN066233, expires 12/19/03.

    RECALLING FIRM/MANUFACTURER
    Caremark Pharmaceutical Services, Vernon Hills, IL, by telephone and
    letters on January 8, 2003. Firm initiated recall is ongoing.

    REASON
    Mislabeling; bottles labeled as containing 100 mg tablets actually
    contain Toprol XL, 50 mg. Tablets.

    VOLUME OF PRODUCT IN COMMERCE
    418 bottles.

    DISTRIBUTION
    Nationwide.[/i]

  • #2
    Re: Toprol Mis-labeling

    Wow that would really make people think something was wrong with them
    i do check my meds though before leaving the pharmacy, my husband did get the wrong pills once, and it was his blood pressure med, i caught it because the pills were the wrong color, needless to say we changed pharmacies, really people check your meds, if in dout ask.

    Shirley
    Diagnosed 2003
    Myectomy 2-23-2004
    Husband: Ken
    Son: John diagnosed 2004
    Daughter: Janet (free of HCM)

    Grandchildren: Drew 15,Aaron 13,Karen 9,Connor 9

    Comment


    • #3
      Re: Toprol Mis-labeling

      UFF DA!

      Yes yet again Sarah finds a gem in cyberspace! ALWAYS watch your meds...
      Here is a funny story of almost getting the wrong meds!!

      I was admitted to the hospital because my ICD had failed (April 2001). I was feeling 100% fine but still was treated like a regular patient (the meanies would not let me leave the hospital and return the next day for the procedure :P )
      My EP, whom I deeply respect, wrote an order for my meds - Corgard also known as Atenalol - When the nurse arrived with my meds she handed me a large white pill?!? Odd Corgard is blue and little - the generic can be white but is also small?!?? I said are you sure about this?

      She looked at the paperwork and her tone changed ...'ok dear you need to take your meds now, the doctor said so'...

      No I replied I do not think I will be taking this, it is not right. I took a closer look at the pill it said HALDOLOL - which is an anti psychotic!

      I laughed and explained to the nurse that no I was not in need of HALDOLOL - and could she please go check the records.

      She came back red in the face and thanked me for looking at the meds as the pharmacy had mis read the doctors handwriting!

      yet one more reason to check, double check and check again!!!

      Be careful out there!

      Lisa
      Knowledge is power ... Stay informed!
      YOU can make a difference - all you have to do is try!

      Dx age 12 current age 46 and counting!
      lost: 5 family members to HCM (SCD, Stroke, CHF)
      Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
      Therapy - ICD (implanted 97, 01, 04 and 11, medication
      Currently not obstructed
      Complications - unnecessary pacemaker and stroke (unrelated to each other)

      Comment


      • #4
        Re: Toprol Mis-labeling

        Yeah, but it would NOT have been a funny story if you simply taken your medication. I've seen what Hadolol does to people and it isn't pretty.

        I've been offered deformed medication (capsule casing melted), expired medication, two kinds of beta-blockers within two hours, overlapping two different kinds of blood thinner (this one I wasn't able to catch as it was an IV and I didn't question it), and those were all in the hospital. In the pharmacy, I've had doctors write scripts for doses that didnt' exist and also been given a pill of 0.2 potentcy when I was supposed to get 0.02 --which I caught and they refused to believe me, but I dug in my heels.

        If you aren't comfortable confronting the nurses, have someone with you who will double check what they are giving you with a list you prepared earlier. If the doctor makes any changes, write them down while you are in front of him/her and confirm you have it right so you can double check later.

        Comment


        • #5
          Re: Toprol Mis-labeling

          good point Sarah -
          Also a point to remember is to keep a long with you while inpatient. You may have medications that alter your memory - so if you write down everything you are taking it is less likely that you will double your meds or take something that you do not need.

          Be careful out there!

          Lisa
          Knowledge is power ... Stay informed!
          YOU can make a difference - all you have to do is try!

          Dx age 12 current age 46 and counting!
          lost: 5 family members to HCM (SCD, Stroke, CHF)
          Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
          Therapy - ICD (implanted 97, 01, 04 and 11, medication
          Currently not obstructed
          Complications - unnecessary pacemaker and stroke (unrelated to each other)

          Comment


          • #6
            Re: Toprol Mis-labeling

            I had a similar experience with pharmacist. My cardiologist prescribed me a beta-blocker and then another medication to counter act the decrease in blood pressure. He told me to take them both at once. When I took the scripts to the pharmacy they were out of one and told me I could go ahead and take the beta-blocker without it. I did and my BP bottomed out I had to be rushed to the hospital and it was not fun!

            From now on if I get an answer I don't like from the pharmacy I call the Dr. and verify

            Mary S.

            Comment

            Today's Birthdays

            Collapse

            Working...
            X